Cimzia and body ache

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 11/6/2008 12:20 AM (GMT -7)   
I know that there are many here that are either or cimzia or have been on it and so I really need some advice. I received my 2nd dose of cimzia last week and so far, I have noticed that it has helped with some of the bowel problems. In fact, for the first few days after each shot, I felt really good and was even able to build a shed in my back yard.(with help of course) During the first dose, I was on 50 mg of pregnisone a day and started tapering since. I have been on steroids for about 4 months now because I had failed every other medication out there and I needed some relief. Even on the high dose of steroids, I still had severe symptoms and the joint pain has been unreal, but I have just been cowboying up and taking it.(with loritab 10's) When I tapered down to 30mg a day, I began to really start to feel the joint pain again, but I was giving the cimzia time to kick in. After being on remicade for 3 1/2 years , I know that these medications take time. I also about this same time began to get a little bit of folliculitis on my chest and face, but did not call my doctor because this is something that I have dealt with for 2 years now. After I got down to 20 mg a day, the folliculitis spread all over my chest, back, ears, neck, and face. I held off because I thought that maybe the pregnisone had been holding it back and I was just going to let it run its course. Now, last week I got my 2nd shot and felt great afterward, except for a little congestion and night sweat, but I am also start the taper down to 10mg. Sunday was my first day without any pregnisone and I woke up with an extreme muscle and body ache that would not go away without pain medication. I also started having really bad abdominal pain and back pain. The back pain was not new, as I have been having monthly epideral shots for bulging discs, spinal stenosis, pinched nerves and arthritis. I see a neurosurgeon next week about back surgery, so I did not call my doctor about this pain. Monday the body ache not only returned, but got more severe. Now, each day the pain has increase in severity and I do not know if it is the cimzia ache that I have heard of or if I am having a reaction. This morning it was so severe that I nearly went to the E.R. I felt like I was being curled up in a ball and that my whole body was in one huge charlie horse. It was not just the joint pain, but the muscles and felt like a severe case of the flu without the congestion now. Has anyone had anything similar? Could it be that I tapered too quick off of the pregnisone and my body is dependent on it? I do not want to call my G.I. because this is my last biologic besides tsabri. I also do not want to be on steroids any longer because I hate who I am when I am on it. I am surprised that my wife did not leave me while I was on steroids. Any advice would be a huge help.

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 11/6/2008 8:18 PM (GMT -7)   

Man, I'm sorry to hear about your problems.. this disease just *sucks*.

I just talked to my GI today about similar problems I just had with Humira. I had been taking bi-weekly Humira until a month ago, when my Doc increased my Humira to once a week, and increase my Azasan to 150 mg. This was all in an attempt to get me weened off of prednisone.

This last Monday was my fourth once-a-week Humira shot. By the afternoon, I felt like someone had unplugged my power source, as well as moderate muscle aches, and muscle fatigue. Just walking up stairs left my muscles feeling like I'd just done four hours of intense work out at the gymn. It sounds very similar to what you're going through with the Cimzia (which, btw, my doc is starting me on in two weeks, after the Humira has a chance to get cleared out of my system).

It's unfortunate that you are tapering the prednisone at the same time you're starting on the Cimzia. It's actually kinda strange that your doc would do these two things at the same time; my doc told me the normal course of action is to get established on the Cimzia for two to three months, and *then* attempt a prednisone taper at that time. It makes it hard to differentiate what is causing your symptoms: the pred taper, or are you actually having bad side effects from the Cimzia? Who knows?? You may want to talk to your doc about temporarily resuming the prednisone until you are successfully established on the Cimzia. But of course, I'm not a doctor, and he would definitely know best.

Regardless, you should get in to see your GI quickly, and discuss all your options.

Get feeling better soon!


Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Prednisone 20 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:16 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
201 Guest(s), 3 Registered Member(s) are currently online.  Details
rollout, bluelyme, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer